Alert archive / Colorado / Flash Flood Warnings in 2009

Flash Flood Warning 11, NWS Pueblo, CO

July 26, 2009Baca County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 26, 2009, 9:08 PM MDT for Baca County, Colorado. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2009, 9:08 PM MDT (03:08 UTC)
Expired
Jul 27, 2009, 3:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Baca County, CO

The radar

The Pueblo radar (KPUX), 202 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 10:17 PM MDTHEAVY RAIN 21 Sw Walsh, CO1 INCH OF RAIN DURING PAST 20 MINUTES FROM APPROXIMATELY 957 PM TO 1017 PM WITH 2 INCHES OF RAIN MEASURED PAST FEW HOURS. IN ADDITION...2.3 INCHES OF RAIN OCCURRED LAST NIGHT AFTER 10 PM...THEREFORE 4.3 INCHES OF RAIN HAS OCCURRED DURING PAST 24 HOURS. RAIN IS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPUB 270308
FFWPUB
COC009-270900-
/O.NEW.KPUB.FF.W.0011.090727T0308Z-090727T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
908 PM MDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BACA COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES SPRINGFIELD...

* UNTIL 300 AM MDT

* AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  SPRINGFIELD...WALSH...VILAS...TWO BUTTES AND PRITCHETT.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 TO 3 INCHES HAVE 
OCCURRED FROM 15 MILES NORTH OF SPRINGFIELD TO SPRINGFIELD TO 25 
MILES SOUTHEAST OF SPRINGFIELD. ADDITIONAL RAINFALL UP TO 2 INCHES 
IS ANTICIPATED OVER THIS AREA THROUGH MIDNIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.

&&

LAT...LON 3701 10205 3701 10308 3764 10305 3764 10204

$$
2 follow-up statements
000 
WGUS75 KPUB 270452
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1052 PM MDT SUN JUL 26 2009

COC009-270900-
/O.CON.KPUB.FF.W.0011.000000T0000Z-090727T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BACA CO-
1052 PM MDT SUN JUL 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MDT FOR BACA
COUNTY...

AT 1035 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WALSH...VILAS...TWO BUTTES...SPRINGFIELD AND PRITCHETT.  

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS UP TO 4 INCHES HAVE 
OCCURRED OVER PORTIONS OF BACA COUNTY...ESPECIALLY FROM 
APPROXIMATELY 16 MILES NORTHWEST OF SPRINGFIELD TO SPRINGFIELD TO 25 
MILES SOUTHEAST OF SPRINGFIELD.  A WEATHER SPOTTER IN WALSH REPORTED 
2 INCHES OF RAIN THROUGH 1017 PM THIS EVENING WITH 1 INCH OF RAIN 
FALLING IN 20 MINUTES FROM APPROXIMATELY 957 PM TO 1017 PM MDT.  
THUNDERSTORMS MOVING TO THE EAST AT 15 MPH ARE EXPECTED TO PRODUCE 
ADDITIONAL RAINFALL RATES UP TO 2 INCHES PER HOUR UNTIL AROUND 
MIDNIGHT...MAINLY OVER CENTRAL AND EASTERN SECTIONS OF BACA 
COUNTY...THEREFORE THE FLASH FLOOD WARNING REMAINS IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.

&&

LAT...LON 3701 10205 3701 10308 3764 10305 3764 10204

$$
000 
WGUS75 KPUB 270855
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
255 AM MDT MON JUL 27 2009

COC009-270905-
/O.EXP.KPUB.FF.W.0011.000000T0000Z-090727T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BACA CO-
255 AM MDT MON JUL 27 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM MDT FOR BACA
COUNTY...

LAT...LON 3701 10205 3701 10308 3764 10305 3764 10204

$$
SR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:28 PM MDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jul 26, 2:28 PM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT SUN JUL 26 2009

.SHORT TERM...

(TONIGHT AND MONDAY)

...MAIN FORECAST CONCERNS ARE POTENTIAL FOR FLASH FLOODING THIS
AFTERNOON AND EVENING...

NOT MUCH CHANGE IN OVERALL PATTERN FROM YESTERDAY THOUGH THERE ARE A
FEW SUBTLE FEATURES OF INTEREST.  FIRST PRECIP WATERS HAVE INCREASED WITHIN
THE RECIRCULATED MOISTURE PLUME WITH VALUES INCREASING TO UP TO
AROUND 180% OF NORMAL VS THE 150% FROM YESTERDAY.  WV SHOWS NEXT
DISTINCT SHORTWAVE MOVING INTO NW CO WHICH WILL BE TRACKING EASTWARD
AROUND THE PERIPHERY OF THE UPPER RIDGE ACROSS THE AREA LATE THIS
AFTERNOON AND INTO TONIGHT.  THIS FEATURE HAS ALREADY BEGUN TO FIRE
OFF THUNDERSTORMS ACROSS WRN AND NRN CO AS OF 18Z...AND IN AN HOUR
OR TWO EXPECT ACTIVITY WILL BE RAMPING UP ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST COLORADO.  SURFACE DEW POINTS ARE STILL IN THE
50S TO LOWER 60S ACROSS THE PLAINS...WITH 50 DEW POINTS WELL UP INTO
THE HIGH VALLEYS AND 40S FOR THE HIGHER MTNS.  THIS YIELD CAPE
VALUES OF AROUND 800 TO 1500 J/KG ACROSS THE EASTERN
MOUNTAINS/PLAINS WITH THE HIGHEST VALUES ALONG THE LOWER EASTERN
SLOPES OF THE SE MOUNTAINS. SPC MESO ANALYSIS HAS ANOTHER AXIS OF
HIGH CAPE OF 1500 J/KG ALONG THE CO/NM BORDER. BOTH NAM AND GFS HAVE
QUITE WIDESPREAD QPF ACROSS THE SE MTS/ADJACENT PLAINS FOR THIS
AFTERNOON AND EVENING DUE TO A COMBINATION OF SURFACE HEATING AND
FORCING FROM INCOMING SHORTWAVE...AND DUE TO THE HEAVY RAIN AND SATURATED
SOILS THE OCCURRED YESTERDAY...HAVE OPTED TO ISSUE A FLASH FLOOD
WATCH FOR THESE AREAS FROM 2 PM THIS AFTERNOON THROUGH MIDNIGHT
TONIGHT.  BURN SCARS AND AREAS WHICH RECEIVED HEAVY RAIN YESTERDAY
WILL BE THE MOST PRONE TO FLASH FLOODING.  HOWEVER...URBAN AREAS TOO
(AS WE SAW IN CANON CITY YESTERDAY) WILL BE SUSCEPTIBLE TO RAPID RUN
OFF AND FLASH FLOODING AS WELL.  STEEP SLOPES IN THE MOUNTAIN AREAS
COULD SEE SOME MUD/ROCK SLIDES UNDER THE HEAVIER THUNDERSTORMS.
PRECIPITATION RATES OF AROUND 2 INCHES PER HOUR OR EVEN A LITTLE
HIGHER WILL BE POSSIBLE AGAIN WITH THE STRONGER STORMS.

AS FOR SEVERE THUNDERSTORM POTENTIAL...LAPS SOUNDINGS AND MODEL
SOUNDINGS ARENT SHOWING MUCH CAPE IN THE HAIL GROWTH REGION OF THE
STORMS.  SO THINK THAT SCENARIO MAY PLAY OUT A LOT LIKE
YESTERDAY...WITH LOTS OF PEA TO MARBLE SIZE HAIL AND HEAVY RAIN.
COULDNT RULE OUT A COUPLE NICKEL TO NEAR QUARTER SIZED HAIL STONES
WITH INITIAL UPDRAFTS AS THEY TAP POCKETS OF HIGHER CAPE ALONG THE
LOWER EASTERN SLOPES.

MODELS DIMINISH PRECIPITATION FAIRLY RAPIDLY AFTER MIDNIGHT...THOUGH
COULDNT RULE OUT A STRAY STORM OR TWO.

FOR MONDAY...MODELS START TO MOVE THE UPPER TROF ACROSS THE NW U.S
TOWARDS THE AREA BY LATE IN THE PERIOD.  70 KT UPPER JET WILL NOSE
INTO CENTRAL/SE CO DURING THE AFTN.  MODELS DRY OUT SURFACE DEW
POINTS ACROSS THE SE PLAINS SOME...AS FRONT LIFTS BACK TO THE NORTH
ACROSS NE CO.  THUS PRECIP WATERS IN NAM12 COME DOWN TO AROUND
130-150% OF NORMAL. THE DRYING IN THE LOW LEVELS HELPS TO CUT DOWN
THE CAPE AND THERE APPEARS TO BE LESS OF A SEVERE THREAT TOMORROW
DUE TO THAT.  HOWEVER WITH INCREASING WINDS ALOFT...SHEARS WILL BE
ON THE INCREASE. WITH FORCING MOVING IN ALOFT...ITS HARD TO DECREASE
POPS SUBSTANTIALLY...THOUGH DO THINK THERE WILL BE A MINIMA IN
COVERAGE ACROSS THE I-25 CORRIDOR SOUTH OF KCOS TO KTAD.
THUNDERSTORMS MAY FIRE ALONG THE CONVERGENCE AXIS DEPICTED BY THE
NAM ACROSS THE FAR EASTERN COUNTIES THEN UP ALONG THE OLD BOUNDARY
TO THE NORTH.  WILL GO WITH SCATTERED POPS FOR THESE AREAS.  HEAVY
RAIN WILL STILL BE A THREAT WITH STORMS TOMORROW...BUT THINK THIS
THREAT WILL BE LESS WIDESPREAD.  AT LEAST UNTIL THE SHORTWAVE MOVES
IN LATER IN THE PERIOD. SEE DISCUSSION BELOW.  -KT

.LONG TERM...

(MONDAY NIGHT THROUGH SUNDAY)

LONG TERM CONCERNS REMAIN STRENGTH AND COVERAGE OF CONVECTION ALONG
WITH TIMING OF BOUNDARIES MOVING ACROSS THE STATE THROUGH THE PERIOD.

MONDAY NIGHT-TUESDAY NIGHT...MODELS CONTINUE TO INDICATE INCREASING
NORTHWEST FLOW ACROSS THE REGION MONDAY NIGHT AS A STRONG SHORT WAVE
DIVING ACROSS NORTHERN ROCKIES MONDAY AFTERNOON CONTINUES ACROSS
NORTHEASTERN COLORADO MONDAY NIGHT AND INTO CENTRAL HIGH PLAINS
TUESDAY. MODELS INDICATING A SLIGHT DECREASE IN MID AND UPPER LEVEL
MOISTURE ACROSS THE STATE...THOUGH WITH INCREASED UVV ASSOCIATED
WITH LEFT QUAD OF JET TRANSLATING ACROSS SOUTH CENTRAL COLORADO
MONDAY NIGHT...SHOULD CONTINUE TO SCATTERED THUNDERSTORMS ACROSS
THE AREA. MODELS CONTINUE TO DIFFER ON TIMING OF ASSOCIATED COLD
FRONT SLIDING ACROSS THE EASTERN PLAINS WITH GFS STILL LOOKING THE
MOST REASONABLE AS IT HAS THE FRONT MOVING ACROSS NORTHEASTERN
COLORADO LATE MONDAY AFTERNOON...TO THE PALMER DVD MONDAY EVENING
AND ACROSS THE REST OF THE SE PLAINS THROUGH LATE MONDAY NIGHT. WITH
MOISTURE POOLING ALONG AND BEHIND THE FRONT...ALONG WITH THE
MODERATE WESTERLY FLOW ALOFT...THERE REMAINS THE POSSIBILITY OF
STRONG TO SEVERE STORMS ACROSS THE PLAINS MONDAY NIGHT...WITH LARGE
HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS.
WITH COOL AND MOIST LOW LEVEL UPSLOPE STRENGTHENING THROUGH THE DAY
TUESDAY...SHOULD SEE INCREASING STABILITY ACROSS THE EASTERN PLAINS
AND HAVE CONTINUED THE TREND OF TAPERING BACK POPS FROM THE I-25
CORRIDOR EASTWARD. HOWEVER...WITH MOISTURE IN PLACE ALONG WITH
STRONG SOLAR HEATING ACROSS THE HIGHER TERRAIN...ISOLATED TO
SCATTERED POPS TO REMAIN ACROSS THE MTS AND HIGH VALLEYS WITH BEST
COVERAGE EXPECTED ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT
PLAINS.

WEDNESDAY-THURSDAY...MODERATE NORTHWEST FLOW ALOFT PROGGED TO
CONTINUE ACROSS THE REGION WEDNESDAY WITH ANOTHER STRONG SHORT WAVE
AND ASSOCIATED FRONT PROGGED TO DIVE ACROSS THE NORTHERN ROCKIES
THROUGH THE HIGH PLAINS WEDNESDAY EVENING. WITH MODERATE WESTERLY
FLOW CONTINUING ALOFT ALONG WITH LOW LEVEL MOISTURE REMAINING IN
PLACE...SHOULD SEE AN INCREASED THREAT OF STRONG TO SEVERE STORMS
ACROSS THE PLAINS ON WEDNESDAY WITH LARGE HAIL AND STRONG WINDS THE
MAIN THREATS. FRONT CONTINUES ACROSS THE EASTERN PLAINS WEDNESDAY
NIGHT WITH MOIST UPSLOPE FLOW RETURNING ACROSS THE PLAINS THROUGH
THE DAY THURSDAY. HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE
AREA WEDNESDAY AND THURSDAY...WITH BEST POPS ACROSS THE EASTERN MTS
AND PLAINS.

FRIDAY-SUNDAY...MODELS CONTINUE TO INDICATE A WARMING AND DRYING
TREND THROUGH THIS PERIOD AS UPPER RIDGING PUSHES BACK INTO THE
DESERT SOUTHWEST AND GREAT BASIN REGION FRIDAY AND INTO WESTERN
COLORADO SATURDAY AND SUNDAY. COULD SEE ANOTHER WEAK FRONT MOVING
ACROSS THE EASTERN PLAINS FRIDAY AS THE ECMWF KEEPS THE STATE ON THE
WESTERN PERIPHERY OF STRONGER FLOW ALOFT THROUGH SATURDAY...THOUGH
WILL CONTINUE TO TREND TOWARD THE WARMER AND DRIER GFS. -MW

&&

.AVIATION...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE AREA TODAY WITH
THUNDERSTORMS MOST NUMEROUS ACROSS THE EASTERN MOUNTAINS.  MVFR TO
LOCAL IFR CIGS ALONG WITH HEAVY RAINFALL WILL BE THE MAIN THREATS
WITH THUNDERSTORMS.  HOWEVER A FEW OF THE STRONGER STORMS COULD
PRODUCE HAIL TO NEAR 1 INCH IN DIAMETER ALONG WITH LOCALIZED ERRATIC
GUSTY WINDS UP TO 50 MPH.  VFR CIGS EXPECTED OVERNIGHT FOR MOST
AREAS...THOUGH COULD SEE SOME PATCHY IFR STRATUS/FOG ACROSS PORTIONS
OF THE SE PLAINS.  MODELS DEPICT LIGHT NORTHWEST SFC WINDS SPREADING
IN LATER TONIGHT WHICH IS ANTICIPATED TO PROVIDE ENOUGH DRAINAGE TO
PREVENT PERSISTENT IFR STRATUS FROM DEVELOPING AT KCOS.  KPUB HAS A
SLIGHTLY BETTER POTENTIAL THOUGH ITS STILL QUITE UNCERTAIN HOW
PERSISTENT THIS MAY BE AND DEPENDENT ON HOW MUCH RAINFALL OCCURS
TONIGHT.  WILL THROW IN A SCT015 LAYER AT KPUB AFTER 12Z UNTIL THESE
DETAILS BECOME MORE CERTAIN. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ072>088-094.

&&

31/23
Hazardous weather outlook, Jul 26, 11:01 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1101 AM MDT SUN JUL 26 2009

COZ058>089-093>099-271715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1101 AM MDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS TODAY...WITH THUNDERSTORMS MOST NUMEROUS ACROSS
THE EASTERN MOUNTAINS AND ADJACENT PLAINS.  THE MAIN THREAT WITH
THUNDERSTORMS TODAY WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL.
RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH
THE STRONGER STORMS. THIS COULD RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE EASTERN MOUNTAINS AND ADJACENT I-25 CORRIDOR
AS WELL AS NORTHERN SLOPES OF THE RATON RIDGE THIS AFTERNOON
THROUGH THIS EVENING. SOILS THAT ARE ALREADY SATURATED FROM THE
HEAVY RAINFALL YESTERDAY WILL BE MOST PRONE TO FLASH FLOODING...AS
WELL AS URBAN AREAS AND BURN SCARS WHERE HEAVY RAIN CAN CAUSE
QUICK RUNOFF. THE AREA WITH THE GREATEST RISK FOR FLASH FLOODING
WILL BE MAINLY ALONG AND WEST OF INTERSTATE 25.

SOME OF THESE STORMS COULD ALSO BECOME STRONG TO POSSIBLY SEVERE
LATER THIS AFTERNOON AND EVENING...WITH HAIL UP TO ONE INCH AND
WIND GUSTS TO 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WEATHER PATTERN FROM MONDAY THROUGH ABOUT THURSDAY IS EXPECTED
TO BE QUITE ACTIVE AS NUMEROUS DISTURBANCES ALOFT INTERACT WITH AN
LOW LEVEL UNSTABLE ATMOSPHERE.

THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BE POSSIBLE FROM LATE
MONDAY AFTERNOON INTO EARLY TUESDAY MORNING ACROSS THE EASTERN
PLAINS OF COLORADO. IN ADDITION TO THE SEVERE WEATHER
THREAT...SOME OF THESE STORMS WILL BE CAPABLE OF HEAVY RAIN WHICH
MAY CAUSE FLASH FLOODING.

FOR TUESDAY...COMPUTER SIMULATIONS ARE INDICATING IT MAY BE TO
STABLE ON THE PLAINS FOR THUNDERSTORMS ON THIS
DAY...HOWEVER...THEY INDICATE THAT SEVERE STORMS ALONG WITH HEAVY
RAIN MAY BE POSSIBLE IN THE MOUNTAINS AND MOUNTAIN VALLEYS. THIS
INCLUDES ALL OF TELLER COUNTY AND THE HIGHER ELEVATIONS OF EL PASO
COUNTY. IT ALSO INCLUDES THE EAST FACING SLOPES OF THE SANGRE DE
CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE WET MOUNTAIN VALLEYS.

IF THE LOW LEVELS OF THE ATMOSPHERE ON THE PLAINS DOES BECOME
UNSTABLE ON TUESDAY...THEN SEVERE WEATHER WILL BE POSSIBLE ON THE
PLAINS TUESDAY AFTERNOON AND EVENING.

ON WEDNESDAY...ANOTHER DISTURBANCE WILL MOVE ACROSS THE
STATE...AND IT IS ANTICIPATED THAT THE ATMOSPHERE OVER THE PLAINS
WILL BE QUITE UNSTABLE. LIKEWISE...SEVERE THUNDERSTORMS ALONG WITH
HEAVY RAIN WILL BE POSSIBLE.

ALTHOUGH THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THE
PERIOD...THE THREAT OF SEVERE WEATHER WILL DECREASE AS
TEMPERATURES ALOFT INCREASE REDUCING THE DEEP LAYER INSTABILITY
OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 11 AM MDT.

31/23

In the hours before

Local storm report, Jul 26, 5:45 PM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HEAVY RAIN       2 N SAN ISABEL          38.01N 105.03W
07/26/2009  M2.42 INCH       PUEBLO             CO   OTHER FEDERAL

            WILLIS CREEK RAWS SITE.

&&

KT
Local storm report, Jul 26, 5:47 PM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       1 SW RYE                37.91N 104.94W
07/26/2009  M0.72 INCH       PUEBLO             CO   OFFICIAL NWS OBS

            ONE HOUR DURATION 430 PM TO 530 PM MDT.

&&

RMG
Local storm report, Jul 26, 6:06 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       1 WSW COLORADO CITY     37.94N 104.87W
07/26/2009  M0.90 INCH       PUEBLO             CO   TRAINED SPOTTER

            FROM 420 PM MDT TO 600 PM MDT.

&&

RMG
Local storm report, Jul 26, 6:34 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       1 SE FOWLER             38.12N 104.01W
07/26/2009  M1.32 INCH       OTERO              CO   CO-OP OBSERVER

            FELL IN 45 MINUTES

&&
Local storm report, Jul 26, 7:26 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       3 S LA VETA             37.47N 105.01W
07/26/2009  M1.46 INCH       HUERFANO           CO   TRAINED SPOTTER

            30 MINUTE HEAVY RAIN DURATION. PEASIZE HAIL FELL AT
            BEGINNING.

&&

RMG
Local storm report, Jul 26, 7:30 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 ENE CANON CITY        38.46N 105.21W
07/25/2009                   FREMONT            CO   TRAINED SPOTTER

            CORRECTION TO PREVIOUS STORM REPORT TO INDICATE FLASH
            FLOOD. CITY STREET FLOODING THROUGHOUT CANON CITY.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:44 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jul 26, 6:54 PM MDTAreal Flood AdvisoryPUBOtero3 hr
Jul 26, 6:58 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Las Animas, Prowers3 hr
Jul 26, 8:11 PM MDTAreal Flood AdvisoryPUBBent, Kiowa, Prowers3 hr
Jul 26, 11:14 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Jul 27, 3:57 PM MDTRiver Flood WarningPUBProwers3 hr

Nearby

Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.